# SDR 2017FA0000201

- Difficulty date: May 22, 2017
- Submitted: May 22, 2017
- Operation: General aviation
- Make and model: Cessna 182K
- Aircraft serial: 58207
- Engine: Cont O470R
- System (JASC): 2400 · Electrical Power System
- Part: Solenoid
- Part number: STSA12
- Part serial: S2A441620
- Condition: Defective
- Location: Not Reported
- Part time: 3 hours, 5 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE SOLENOID WORKED WHEN FIRST INSTALLED. AFTER ONE OR TWO FLIGHTS IT BECAME INTERMITTENT, IT WOULD TAKE MORE THAN ONE FLIP OF THE MASTER SWITCH TO OBTAIN POWER TO THE PANEL AND STARTER. AFTER ANOTHER FLIGHT IT WOULD NOT CLOSE.  TESTED THE DEVICE WHILE INSTALLED, 12 VOLTS ACROSS THE COIL, MEASURED BETWEEN S1 AND S2, 12 VOLTS AT THE BATTERY SIDE OF THE CONTACT, ZERO VOLTS AT THE OTHER.  REMOVED THE SOLENOID AND IT WORKED ON THE BENCH. REINSTALLED, DID NOT WORK CONSISTENTLY, CLOSED ONLY 1 OUT OF 10 TRIES.  WHEN IT DID CLOSE THERE WAS A 1 TO 2 VOLT DROP OVER THE CONTACTS.  REPLACED UNIT, ELECTRICAL SYSTEM FUNCTIONED NORMALLY. WHEN IT WAS OPERATING AT ALL, IT HAD SIGNIFICANT RESISTANT ACROSS THE CONTACTS. THIS PART FAILING IN FLIGHT WOULD CAUSE TOTAL ELECTRICAL FAILURE.
